Tumour-like lesions 2 days after drinking fizzy pop.

T

I have to give a disclaimer that I have just made this up!…….No, I didn’t work for the BCC:-), but it could be a possibility that after drinking: Lip-smacking, ace-tasting, motivting, good, buzzing-cool, walking-high, living, evergiving, cool fizzing……pop…….yep I don’t want to say anything specific, in case I get sued for linking anything to relapsing MS. How do you prove it?…..You can’t. However if everyone that drinks fizzy pop with MS got a relapse in a few days, I might believe it.

Tumefactive Demyelinating Lesions in a Patient with Multiple Sclerosis Developed two Days after the Injection of Rituximab

Background: Rituximab has been increasingly prescribed in the treatment of multiple sclerosis (MS) over recent years. Tumefactive demyelinating lesions can occur at the onset or over the course of MS. Another major cause of these lesions is the side effects of drugs such as natalizumab or fingolimod. This study is a case report of a young MS patient who suffered from tumefactive lesions following the injection of rituximab.

Case presentation: The patient was an 18-year-old man with MS who developed double vision, imbalance, and quadriparesis symptoms followed by a decrease in his consciousness two days after administration of rituximab. Tumefactive lesions were observed in the patient’s brain magnetic resonance imaging (MRI).

Conclusion: Rituximab should be considered as a potential cause of tumefactive demyelinating lesions in patients with MS.

So here we have an observation but we know from the fact that there are thousands of people with MS that have taken rituximab that have not had tumefactive (MS lesions that look like tumours) MS that is it is not a generalised phenomenon…..However, I remember being in Greece once and a Neuro asked be about disease activation after CD20 depletion. Have you had such an experience?

Disclaimer: Please note that the opinions expressed here are those of author and do not necessarily reflect the position of the Barts and The London School of Medicine and Dentistry nor Barts Health NHS Trust.

About the author

MouseDoctor

9 comments

  • Since I am on Ocrelizumab I get small warts every know and then. They are caused by a virus right?

    The docter takes it away and couple months later I have another one.

    On my fingers and on my head.

    With my previous 3 dmt I had nothing like that.
    Natalizumab being the strongest.

    Or wasn’t this the question? English is not my native language.

  • I had serious worsening that destroyed my quality of life almost immediately after each of my first two half-doses of Ocrevus. I told my neurologist that I wasn’t staying on the medication and recently had my first cycle of Lemtrada. No worsening so far. I am hopeful that the symptoms that happened after Ocrevus will eventually go away, because I’m not sure I can live like this long-term.

  • Where did the blog go re a patient relapsing 2 days after the covid vaccine go? Has it been deleted?

      • There was on Saturday morning.I read it, and now I can’t locate it on the main page or using search.

        • I did the saturday post and I didnt mention post vaccine relapse…

          COVID-19 is associated with new symptoms of multiple sclerosis that are prevented by disease modifying therapies.
          Garjani A, Middleton RM, Hunter R, Tuite-Dalton KA, Coles A, Dobson R, Duddy M, Hughes S, Pearson OR, Rog D, Tallantyre EC, das Nair R, Nicholas R, Evangelou N.Mult Scler Relat Disord. 2021 May 5;52:102939. doi: 10.1016/j.msard.2021.102939.

          We reported this a while ago

  • Re Have you had such an experience?
    Answer is No

    Can Tumefactive demyelinating lesions develop in just two days?

    • I agree. Wouldn’t it be more likely that the lesion gradually developed prior initiation of Rituximab and the patient only developed symptoms coincidentally two days after treatment?

By MouseDoctor

Translate

Categories

Recent Posts

Recent Comments

Archives